Alert archive / Oregon / Small Craft Advisory for Windses in 2012
Small Craft Advisory for Winds 20, NWS Medford, OR
NWS Medford, OR issued this small craft advisory for winds at Feb 25, 2012, 2:27 PM PST. It took effect at Feb 26, 2012, 1:00 PM PST. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2012, 2:27 PM PST (22:27 UTC)
- In effect from
- Feb 26, 2012, 1:00 PM PST
- Expired
- Feb 27, 2012, 10:00 PM PST
- In force
- 33 hr
- Issued by
- NWS Medford, OR
What forecasters said that day
The local office's own words before this small craft advisory for winds went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this small craft advisory for winds went out at Feb 25, 1:30 PM PST, 57 minutes earlier.
Area forecast discussion, Feb 25, 1:30 PM PST, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
130 PM PST SAT FEB 25 2012
.DISCUSSION...25/12Z NAM/GFS IN.
THE LONG WAVE TROUGH THAT PUSHED THE WET AND WINDY FRONT THROUGH
THE AREA LAST NIGHT IS NOW MOVING OUT OF THE MEDFORD CWA AND MORE
STABLE AIR IS MOVING IN FROM THE WEST. SHOWER ACTIVITY IS SLOWLY
DIMINISHING AT THIS TIME...BUT IT WILL NOT CUT OFF COMPLETELY.
SNOW LEVELS ARE DOWN AROUND 1500-2000 FEET...AND SIGNIFICANT
ACCUMULATIONS HAVE OCCURRED IN THE CASCADES.
THE RIDGE WILL WEAKEN AS IT MOVES ONSHORE TONIGHT AND TWO SHORT
WAVES WILL MOVE IN SUNDAY AFTERNOON AND EVENING. INITIALLY THESE
ARE RELATIVELY WEAK WAVES EMBEDDED IN NORTHWESTERLY FLOW...BUT
THEY BOTH WILL AMPLIFY AS THEY APPROACH THE COAST. THE SOUTHERNMOST
WAVE WILL MOVE INTO NORTHERN CALIFORNIA SUNDAY AFTERNOON WHILE THE
SECOND WAVE WILL SWING DOWN FROM THE NORTH...MOVING INTO
WASHINGTON STATE SUNDAY AFTERNOON...THEN INTO OREGON SUNDAY
NIGHT. AS IT DOES SO...IT WILL MOVE INTO PHASE WITH THE SOUTHERN
WAVE TO EFFECTIVELY DIG A LONG WAVE TROUGH ALONG THE WEST COAST.
OVERALL THIS WILL BE A COLD AND SHOWERY PATTERN...WITH MOSTLY
LIGHT PRECIPITATION AMOUNTS.
THE TROUGH WILL MOVE OUT MONDAY AND BRIEF RIDGING WILL BRING IN A
BRIEF BREAK BETWEEN SYSTEMS AT THAT TIME. THE UPSTREAM TROUGH WILL
MOVE TO THE COAST TUESDAY EVENING...AND THE MODELS HAVE BEEN
TRENDING STRONGER WITH THIS SYSTEM. IT NOW LOOKS LIKE IT WILL ONLY
BE A BIT WEAKER THAN THE SYSTEM THAT JUST WENT THROUGH THE
CWA...THOUGH IT MAY WIND UP BEING STRONGER THAN THAT BY THE TIME
IT GETS HERE. THE ASSOCIATED FRONT WILL MOVE ONSHORE TUESDAY
AFTERNOON.
EXTENDED DISCUSSION...WEDNESDAY THROUGH SATURDAY. THE OPERATIONAL
MODELS AND ENSEMBLE MEANS CONTINUE TO SHOW A PROGRESSIVE PATTERN
LASTING THROUGH NEXT WEEKEND WITH THE SOURCE REGION COMING FROM
THE GULF OF ALASKA. THEREFORE WE CAN EXPECT COOLER THAN NORMAL
TEMPERATURES AND ABOVE NORMAL PRECIPITATION. THE MAIN QUESTION
WILL BE THE TIMING OF EACH SYSTEM...BUT AT THIS POINT IT LOOKS
LIKE ANY BREAK IN SYSTEMS WILL BE BETWEEN 24-30 HOURS. BOTH THE EC
AND GFS ARE IN GOOD AGREEMENT SHOWING LOW PRESSURE MOVING INTO THE
PAC NW WITH A COLD AIR MASS MOVING INTO SOUTHWEST OREGON.
PRECIPITATION WEDNESDAY WILL BE MOSTLY CONFINED ALONG AND WEST OF
THE CASCADES WITH SNOW LEVELS LIKELY BELOW THE MAJOR PASSES. A
COOL MOIST NORTHWEST FLOW CONTINUES THURSDAY...BUT THE EC SHOWS A
WARM FRONT MOVING INTO WESTERN OREGON BRINGING ANOTHER ROUND OF
MODERATE TO HEAVY PRECIPITATION WHILE THE GFS DOES NOT. SO AS
MENTIONED BEFORE THE MAIN CHALLENGE WILL BE THE DETAILS. SO WE'LL
CONTINUE TO GO WITH A BLEND BETWEEN THE TWO MODELS. EVEN THEN IT
ALL POINTS TO A COOL AND WET SOLUTION.
&&
.AVIATION...A COOL AND UNSTABLE AIRMASS REMAINS OVER THE AREA
THROUGH TONIGHT WITH SCATTERED PRECIPITATION. CIGS FOR THE MOST PART
SHOULD REMAIN VFR HOWEVER TEMPORARY MVFR CONDITIONS ARE POSSIBLE
NEAR AND WHERE SHOWERS ARE OCCURRING THROUGH TONIGHT. MODEL
GUIDANCE SUGGEST DECREASING CLOUD COVER TONIGHT WITH SOMEWHAT DRIER
AIR MOVING IN. BUT THIS MAY BE SUSPECT GIVEN THE AMPLE CLOUD COVER
OVER THE WATERS DUE TO INSTABILITY. IF ENOUGH CLEARING TAKES PLACE
THIS EVENING...THEN THERE IS A HIGHER CHANCE FOR LOW CLOUDS AND FOG
TO DEVELOP BETWEEN 9-12Z IN THE UMPQUA BASIN AND ROGUE VALLEY.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WINTER WEATHER ADVISORY UNTIL 2 PM PST THIS AFTERNOON FOR
ORZ029>031.
WINTER WEATHER ADVISORY UNTIL 2 PM PST THIS AFTERNOON
ABOVE 1500 FEET FOR ORZ021>026.
HIGH SURF ADVISORY UNTIL 10 PM PST THIS EVENING FOR ORZ021.
WINTER WEATHER ADVISORY UNTIL 2 PM PST THIS AFTERNOON FOR
ORZ027-028.
CA...WINTER WEATHER ADVISORY UNTIL 4 PM PST THIS AFTERNOON ABOVE 1500
FEET FOR CAZ080-081.
PZ...HAZARDOUS SEAS WARNING UNTIL 4 AM PST SUNDAY FOR
PZZ350-356-370-376.
SMALL CRAFT ADVISORY FOR WINDS UNTIL 4 PM PST THIS AFTERNOON FOR
PZZ350-370.
15/10/02Hazardous weather outlook, Feb 25, 6:56 AM PST, 7 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 656 AM PST SAT FEB 25 2012 ORZ027-028-260000- SOUTH CENTRAL OREGON CASCADES- SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES- 656 AM PST SAT FEB 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL OREGON. .DAY ONE...TODAY AND TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT UNTIL 4 PM PST TODAY. PLEASE SEE THE WINTER WEATHER MESSAGE FOR MORE SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A SERIES OF STORM SYSTEMS WILL AFFECT THE AREA THROUGH LATE IN THE WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Feb 25, 9:39 AM PST, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
939 AM PST SAT FEB 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM NON-TSTM WND DMG ADEL 42.18N 119.90W
02/25/2012 LAKE OR PUBLIC
BARN BLOWN DOWN, DEBRIS SCATTERED 100 YARDS AND ONTO
NEARBY ROADWAY.
1017 PM NON-TSTM WND GST LORELLA 42.14N 121.27W
02/24/2012 M63 MPH KLAMATH OR PUBLIC
&&
BPNLocal storm report, Feb 25, 10:23 AM PST, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1023 AM PST SAT FEB 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM SNOW 9 NW SILVER LAKE 43.22N 121.17W
02/25/2012 M1.0 INCH LAKE OR PUBLIC
12 HOUR TOTAL, STILL SNOWING. ALSO REPORTING STRONG WINDS
OVERNIGHT, UNKNOWN SPEED.
&&
BPNLocal storm report, Feb 25, 1:33 PM PST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
133 PM PST SAT FEB 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM SNOW 10 NW TILLER 43.04N 123.08W
02/25/2012 M5.1 INCH DOUGLAS OR TRAINED SPOTTER
SINCE 1100 PM.
&&
BPNThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 2:27 PM PST | Gale Watch | MFR | 13 hr |
Nearby
Small Craft Advisory for Windses in Oregon, 2012Every small craft advisory for winds in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.